Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 155/min, a cry, cough or sneeze when stimulated, some flexion of the arms and legs and good breathing with a strong cry. What is the APGAR score?

1 minHR 155/min
APGAR =
2.Easy
106 kg186 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 106 kg and is 186 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

106 kg186 cm
BMI = kg/m²
3.Medium
10563SBPDBPmmHgHR 137/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 137/min and a blood pressure of 105/63 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 137/minBP 105/63 mmHg
SI =
4.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: completely limited; moisture: occasionally moist; activity: walks occasionally; mobility: completely immobile; nutrition: adequate; friction and shear: potential problem. Find the Braden total B.

6–23
B =
5.Hard
85?SBPDBPmmHgMAP = 65

Practice exercise (made-up values, not clinical guidance). The team aims for a mean arterial pressure of at least 65 mmHg. A patient’s systolic pressure is 85 mmHg. Using MAP = (SBP + 2·DBP)/3, what is the lowest diastolic pressure DBP that still gives a MAP of 65 mmHg?

MAP 65 mmHgSBP 85 mmHg
DBP = mmHg
6.Hard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 42 kg and is 152 cm tall. Calculate the BMI and click the WHO weight category.

42 kg152 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III

Answer key

  1. 1. APGAR = 8
  2. 2. BMI = 30.6 kg/m²
  3. 3. SI = 1.3
  4. 4. B = 13
  5. 5. DBP = 55 mmHg
  6. 6. underweight

Full step-by-step solutions: practise this topic on examproblems.com.